Metformin & tingly hands

Showing 1-8 of 8 messages
Metformin & tingly hands nana wilson 7/29/08 1:08 PM
Some one a while back reported that their hands were tingly & that the
metformin was the cause.  My question is :how do you tell if it is the
metformin & not neuropathy?
I have been on the max dose of metformin for years & have been experiencing
tingling in my hands for some time now, but not pain.

TIA.
Nana


Re: Metformin & tingly hands Nicky 7/29/08 2:29 PM
On Tue, 29 Jul 2008 16:08:39 -0400, "nana wilson" <nna...@hotmail.com>
wrote:

Do you have tingling or loss of feeling in your feet, Nana? - feet
usually go first in neuropathy, simply because the nerves are longer.

Nicky.
T2 dx 05/04 + underactive thyroid
D&E, 100ug thyroxine
Last A1c 5.4%  BMI 25

Re: Metformin & tingly hands nana wilson 7/29/08 5:51 PM
No tingling at all in my feet, just hands.  I thought it may be carpal
tunnel syndrome, but not sure.  Dr's is in Sept.  Not bad enough to make
another appointment sooner.  Meds might have to be changed/adjusted <shrug>

Nana


"Nicky" <ukc802...@btconnect.com> wrote in message
news:jr2v845s08eufelgcmf9bcvilogqtqlag8@4ax.com...

Re: Metformin & tingly hands Chris Malcolm 7/30/08 5:01 AM
Nicky <ukc802...@btconnect.com> wrote:
> On Tue, 29 Jul 2008 16:08:39 -0400, "nana wilson" <nna...@hotmail.com>
> wrote:

>>Some one a while back reported that their hands were tingly & that the
>>metformin was the cause.  My question is :how do you tell if it is the
>>metformin & not neuropathy?
>>I have been on the max dose of metformin for years & have been experiencing
>>tingling in my hands for some time now, but not pain.

> Do you have tingling or loss of feeling in your feet, Nana? - feet
> usually go first in neuropathy, simply because the nerves are longer.

I've never had tingly feet, they just started losing sensation after
getting first itchiness then a kind of numb buzziness like anaesthetic
wearing off. But I did get tingly hands, which have never progressed
to loss of sensation. I consider both effects to be BG neuropathy
related, because both started diminishing when I started getting my
BGs under control.

If I let my BGs go a bit high the first thing I notice is usually a
very mild tingling in the outer edges of my hands which makes me rub
them together.

I suspect the details of the way neuropathy develops may vary a lot
between individuals.

--
Chris Malcolm        c...@infirmatics.ed.ac.uk              DoD #205
IPAB,  Informatics,  JCMB, King's Buildings, Edinburgh, EH9 3JZ, UK
[http://www.dai.ed.ac.uk/homes/cam/]

Re: Metformin & tingly hands W. Baker 7/30/08 11:06 AM
Chris Malcolm <c...@holyrood.ed.ac.uk> wrote:

: If I let my BGs go a bit high the first thing I notice is usually a


: very mild tingling in the outer edges of my hands which makes me rub
: them together.

: I suspect the details of the way neuropathy develops may vary a lot
: between individuals.

: --
: Chris Malcolm        c...@infirmatics.ed.ac.uk              DoD #205

thi is what happpened to me after I had been ostriching for a while.  It
is what drove  me to the diabetes Center some 13 years ago where I  was
put on Metformin and got myself uder control and found my great endo.  
Ihave not had this tingling since.

Wendy

Re: Metformin & tingly hands Trinkwasser 7/30/08 2:27 PM
On Tue, 29 Jul 2008 20:51:45 -0400, "nana wilson" <nna...@hotmail.com>
wrote:

>No tingling at all in my feet, just hands.  I thought it may be carpal

>tunnel syndrome, but not sure.  Dr's is in Sept.  Not bad enough to make
>another appointment sooner.  Meds might have to be changed/adjusted <shrug>

There's a name from the past, how the hell are you???

Is it symmetrical? Neuropathy type things tend to be symmetrical,
mechanical damage etc. tends to be one side or t'other.

Blood pressure OK? Circulation? Bulging disc? if it gets worse see the
doc sooner rather than later.

Tingling in my hands is currently from stinging nettles, man those
suckers are FIERCE! also some borage hairs and the bite of an
unidentified insect. Hmmm, any other recent changes of medication, or
even soap?

unk...@googlegroups.com 8/1/08 4:53 AM <This message has been deleted.>
Re: Metformin & tingly hands Thunnus Albacarus 8/1/08 5:33 AM
"?řř sŁ×˙" <webfi...@yahoo.ca> wrote in news:9aa4d$4892f92a$1067
@news.teranews.com:

>
> "nana wilson" <nna...@hotmail.com> wrote in message
> news:2vmdnY0BLt1O5RLVnZ2dnUVZ_q_inZ2d@comcast.com...


>> Some one a while back reported that their hands were tingly & that the
>> metformin was the cause.  My question is :how do you tell if it is the
>> metformin & not neuropathy?
>
> I've been asking myself the same question.
> My initial reaction to metaformin was a warm toasty feeling all over my
> body.
> Before that I'd been feeling the occasional pinprick in feet and hands.
> That would seem to be consistent with the early neuropathy idea.
>
> But then last Sunday I had a BLOWOUT (too much chinese food)
> and I've been paying for it ALL week!
> Specifically my feet got tingly in earnest.
> Coincidentally docteur had requested I increase metaformin dose
> so I was kinda hoping that that was the cause.
>
> Curiously my BG levels tested not too bad (for me) on Monday
> but by Wednesday, despite being shocked into submission
> they were back in the disaster zone 15+.
>
> The temptation to blame the metaformin is still there
> but realistically I'm letting the pros drive my bus for now.

>
>> I have been on the max dose of metformin for years & have been
>> experiencing tingling in my hands for some time now, but not pain.
>>
>> TIA.
>> Nana
>>
>
>
> ** Posted from http://www.teranews.com **
>
Ah at least someone hitting the levels i am...

But i don't have any tingling nor pain in the extremeties.

Met = 1500 morn and 1500 evening, with this useless Avandement (getting
off that later this month.


Greg